Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 1, 2021, 9:47 PM CDT for Morton County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 1, 2021, 10:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
County Morton County, KS
The radar
The Dodge City radar (KDDC), 175 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS83 KDDC 020247 SPSDDC Special Weather Statement National Weather Service Dodge City KS 947 PM CDT Tue Jun 1 2021 KSZ074-084-020345- Stanton KS-Morton KS- 947 PM CDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND SOUTHWESTERN STANTON COUNTIES UNTIL 1045 PM CDT... At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near The Saunders Elevator, moving south at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elkhart, Rolla, Manter, Richfield, Wilburton and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3752 10204 3757 10167 3699 10159 3699 10204 TIME...MOT...LOC 0247Z 350DEG 15KT 3746 10195 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:06 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 6:06 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 606 PM CDT Tue Jun 1 2021 ...Updated Aviation... .SHORT TERM...(This afternoon through Wednesday) Issued at 1145 AM CDT Tue Jun 1 2021 Late morning water vapor satellite imagery and upper air analysis depict a trough over the northern and central plains, with a trio of vorticity maxima moving through the flow. These features have maintained the thick stratus/drizzle over southwest KS this morning, and light winds within the saturated boundary layer have fostered patchy fog over some areas. Despite upper level support, models agree the stratus deck will lift with time today, allowing for a few breaks in the clouds and at least some diurnal insolation. This will bring afternoon highs closer to normal with most areas reaching the upper 60s to low 70s, although this is somewhat dependent on how quickly the stratus can thin, and light low-level winds will not support deep boundary layer mixing lending some uncertainty in afternoon temperatures. Mid-afternoon shower/thunderstorms development is also possible mainly over the central/eastern zones, as forcing for ascent increases ahead of a vorticity max digging south-southeast during the day and overspreads roughly 500-1000 J/Kg of MUCAPE. Given the lack of any clear boundary/convergence zone, coverage will likely be limited, and most areas will stay dry. Weak mid/upper level flow will also limit wind shear and therefore storm organization, so no severe threats are expected. Later tonight, various CAMs suggest a weak/decaying MCS will move into far western KS, but again these storms will not pose any severe threat. Overnight, mostly cloudy skies will begin to deteriorate as the upper trough begins to exit to the east, and morning lows will drop into the upper 40s and low 50s. As the upper trough continues to move away during the day Wednesday, subsidence behind it, as well as ahead of a building ridge over the western states, will finally allow for mostly clear skies and appreciable daytime heating. Afternoon highs will reach into the mid/upper 70s, which is much closer to normal (mid 80s) for southwest KS this time of year. Guidance depicts 500-1000 J/Kg of MUCAPE will again develop over southwest KS Wednesday afternoon amongst 20-30 kts of bulk shear, but once again a lack of any initiating boundary and/or upper level forcing will limit convective coverage. .LONG TERM...(Wednesday night through Tuesday) Issued at 201 PM CDT Tue Jun 1 2021 The upper level pattern at the beginning of the long term period will consist of a trough over the eastern CONUS, with a ridge building over the Pacific Northwest/Great Basin and a weak cut-off low over northern Baja, Mexico. These features will move slowly east through the end of the work week, bringing dry, tranquil weather to southwest KS. Height/thickness rises will allow skies to stay mostly clear with warming afternoon highs from the low 80s Thursday to mid 80s Friday. By Saturday, the upper level pattern flattens out somewhat as the upper trough moves over the Atlantic, and broad ridging dominates the CONUS with a weak cut-off low meandering over central TX. This will not translate to much change in the weather for Saturday/Sunday, as mostly clear skies and afternoon highs in the mid/upper 80s are expected. It is worth noting that the weak cut-off low will drift slightly northward on Sunday, and a slight chance of afternoon thunderstorms clipping our far southeast zones will materialize. Weak instability/shear will preclude severe potential with any thunderstorms that can make in into southwest KS. Early next week, spatiotemporal differences emerge between guidance members regarding the cut-off low ejecting into northward into the central plains, and a separate shortwave moving into southern CA/Desert Southwest. Unsurprisingly, the GFS is the most progressive, while the preferred ECMWF solution is more reserved. In either scenario, thunderstorm chances will increase mainly across our central/eastern zones, and may pose a low-end severe threat. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 604 PM CDT Tue Jun 1 2021 Wind speeds through the time period should stay below 12 kts for all the airport sites. A few storms coming out of eastern Colorado may hang on long enough to affect LBL between 03-05Z. Low clouds and possibly some fog are expected to develop after 08Z and cause IFR to LIFR flight conditions for DDC and HYS through 14Z. Afterwards VFR flight conditions should return after 15Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 76 54 82 / 20 20 0 0 GCK 49 76 52 81 / 20 10 0 0 EHA 50 78 52 82 / 30 10 0 0 LBL 50 77 52 82 / 40 10 0 0 HYS 53 75 53 82 / 10 20 0 0 P28 56 75 56 82 / 10 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Springer LONG TERM...Springer AVIATION...Tatro
Hazardous weather outlook, Jun 1, 2:19 AM CDT, 19 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 219 AM CDT Tue Jun 1 2021 KSZ030-031-043>046-061>066-074>081-084>090-020730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 219 AM CDT Tue Jun 1 2021 /119 AM MDT Tue Jun 1 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated showers and thunderstorms are expected during the afternoon hours. No severe weather is expected. Limited lightning will pose a risk for outdoor activities. A weakly organized cluster of thunderstorms is possible near the Colorado border Tuesday evening. Any hail and wind from this activity will likely remain below severe limits. Day 1 Hazards ------------- * Lightning: Limited risk Hail: Limited risk Thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Isolated thunderstorms are again expected Wednesday afternoon, with no severe weather expected, and only an isolated lightning risk. Dry quiet weather is forecast Thursday through Sunday. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. * Sunday No hazards. * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Turner
In the hours before
Special weather statement, Jun 1, 9:47 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 947 PM CDT Tue Jun 1 2021 KSZ074-084-020345- Stanton KS-Morton KS- 947 PM CDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND SOUTHWESTERN STANTON COUNTIES UNTIL 1045 PM CDT... At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near The Saunders Elevator, moving south at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elkhart, Rolla, Manter, Richfield, Wilburton and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3752 10204 3757 10167 3699 10159 3699 10204 TIME...MOT...LOC 0247Z 350DEG 15KT 3746 10195 RBURG
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.